Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 175, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 17, 2009, 8:17 PM CDT for Carroll County, Missouri. It took effect at Jun 17, 2009, 11:45 PM CDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2009, 8:17 PM CDT (01:17 UTC)
- In effect from
- Jun 17, 2009, 11:45 PM CDT
- Expired
- Jun 19, 2009, 4:58 AM CDT
- In force
- 29 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
County Carroll County, MO
The radar
The Pleasant Hill radar (KEAX), 95 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wakenda Creek at Carrollton (CAXM7). The gauge peaked at 16.28 ft at Jun 18, 2009, 6:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06896000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 17, 6:22 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 17, 6:22 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 622 PM CDT WED JUN 17 2009 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... NEAR TERM FORECAST... NEXT 24 HOURS...PRIMARY CONCERNS ARE ON THE CONVECTIVE WEATHER. WARM FRONT LIFTING NORTH THROUGH THE FORECAST REGION TODAY MADE IT JUST NORTH OF A LINE FROM THE KANSAS CITY INTERNATIONAL AIRPORT TO FAYETTE BY THE EARLY AFTERNOON HOURS. MUCAPE VALUES OF 5000+ J/KG WITH MID 70 DEGREE DEW POINTS AND 0-6KM SHEAR VALUES OF 40+ KNOTS ALL SPEAK TO THE POTENTIAL FOR EXPLOSIVELY SEVERE WEATHER THROUGH THE REST OF THE AFTERNOON AND EVENING HOURS ALONG THE FRONT. CURRENTLY TWO SUPER CELLS STORMS ARE TRACKING EAST ALONG/JUST NORTH OF THE FRONT. CURRENT EXPECTATIONS ARE THAT THESE STORMS WILL HELP LIFT THE FRONT NORTH A LITTLE MORE. SHEAR PARAMETERS AND ABUNDANT CAPE IN NORTHERN KANSAS AND NORTHWEST MISSOURI SPEAKS TO THE SUPERCELLS THAT WE ARE ALREADY SEEING. HOWEVER...AS THE STORMS MOVE FARTHER EAST THEY WILL MOVE AWAY FROM THE GOOD SHEAR INTO A REGION OF MODERATE AND THEN WEAK SHEAR. THIS WOULD INDICATE THAT AS THE STRONGLY ROTATING STORMS MOVE EAST THEY WILL TRANSITION TO A SPLITTING AND BOWING STORM TYPES. THEREFORE...THE THREAT OF ISOLATED TORNADOES LOOKS TO ONLY EXTENDED AS FAR EAST AS AN ATCHISON KANSAS...ST JOSEPH...MARYVILLE LINE AT THIS TIME. AS STORMS MOVE FARTHER EAST THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS...MAINLY NORTH OF THE MISSOURI RIVER AND SOUTH OF HIGHWAY 36. DESECRATE THUNDERSTORM ACTIVITY WILL PERCOLATE ALONG THROUGH THE MID TO LATE EVENING HOURS...AFTER THAT THE LOW LEVEL JET IS EXPECTED TO KICK IN ACROSS EASTERN KANSAS...POINTING TOWARDS SOUTHEAST NEBRASKA. WITH ABUNDANT MOISTURE RIDING UP AND OVER THE FRONT...AND THE ORGANIZING INFLUENCE OF THE LOW LEVEL JET...EXPECT ANY PERSISTENT ACTIVITY TO CONGEAL INTO A COMPLEX OF STORMS LATE THIS EVENING. CORFIDI VECTORS AND 1000-500MB THICKNESS LINE INDICATE THAT ANY COMPLEX THAT DEVELOPS WILL SLIDE EAST-SOUTHEAST ALONG THE FRONT. THIS SHOULD BRING RAIN TO AREAS NORTH OF THE MISSOURI RIVER EARLY THURSDAY MORNING. HEAVY RAIN WILL BE A CONCERN WITH THE ACTIVITY TONIGHT...WHILE MARGINALLY SEVERE WEATHER MIGHT BE POSSIBLE ALONG HE SOUTHERN EDGE WHERE MORE UNSTABLE AIR WILL BE INGESTED. CUTTER THURSDAY THROUGH FRIDAY... MAIN CONCERNS FOR THURSDAY THROUGH THE EXTENDED TIME FRAME DEALS WITH HOT AND HUMID CONDITIONS AS WELL AS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY. THURSDAY THROUGH FRIDAY: UPPER RIDGE AXIS WILL BE POSITIONED GENERALLY ALONG THE MISSISSIPPI RIVER VALLEY WITH VERY WARM TEMPERATURES ALOFT. DECENT MIXING IS EXPECTED THOUGH NOT TO THE HEIGHT OF THE WARMEST TEMPERATURES ALOFT. ALSO ANTICIPATE SOME OF THE POTENTIAL WARM UP GOING TO EVAPORATION OF VERY MOIST SOILS. EVEN WITH THOSE LIMITING FACTORS TEMPERATURES SHOULD STILL CLIMB INTO THE LOWER 90S. THOSE TEMPERATURES COMBINED WITH DEWPOINTS AROUND 70 DEGREES SHOULD YIELD VERY UNCOMFORTABLE HEAD INDEX READINGS APPROACHING 100 DEGREES ACROSS OUR SOUTHERN ZONES AND INTO EAST CENTRAL KANSAS. AN UPPER WAVE WILL MOVE INTO THE AREA LATE THURSDAY NIGHT/ EARLY FRIDAY MORNING AND SLOWLY PROGRESS THROUGH THE AREA DURING THE DAY FRIDAY. AS THE LOW LEVEL JET CRANKS UP AHEAD OF THE WAVE THURSDAY NIGHT WE WILL SEE THUNDERSTORM CHANCES FOR MUCH THE AREA WITH THE BEST CHANCES ALONG THE MISSOURI AND IOWA STATE LINE. AS THE WAVE MOVES FURTHER EAST DURING THE DAY FRIDAY A GENERAL INCREASE IN SHOWER/THUNDERSTORM ACTIVITY IS EXPECTED ACROSS THE ENTIRE REGION. THIS ACTIVITY SHOULD EXIT MOST OF THE FORECAST AREA BY LATE FRIDAY NIGHT WITH THE EXCEPTION OF OUR EASTERN ZONES. SATURDAY AND SUNDAY: UPPER RIDGE BUILDS AGAIN SATURDAY BUT WARMEST TEMPERATURES ALOFT WILL ARRIVE SUNDAY. AS A RESULT... TEMPERATURES SHOULD BE HELD TO THE MID/UPPER 80S SATURDAY AND CLIMB INTO THE LOWER 90S SUNDAY. ADDED SLIGHT CHANCE POPS TO THE WESTERN THIRD OF THE FORECAST AREA SATURDAY NIGHT AS THE LOW LEVEL JET MOVES INTO THE AREA. MONDAY THROUGH WEDNESDAY: HOT AND HUMID CONDITIONS ARE EXPECTED TO CONTINUE AS THE UPPER RIDGE MAINTAINS ITSELF ACROSS THE UPPER MIDWEST THROUGH THE SOUTHERN PLAINS. HIGHER DEWPOINTS IN THE LOWER 70S ARE EXPECTED TO REMAIN ACROSS THE AREA AND WHEN COMBINED WITH THE HOT TEMPERATURES HEAT INDEX VALUES IN THE UPPER 90S AND LOW 100S ARE LIKELY. THERE ARE SOME INDICATIONS THAT A BOUNDARY WILL DRAPE ITSELF ACROSS THE AREA ON TUESDAY AND WEDNESDAY. WITH VARYING MODEL SOLUTIONS AND BEING VERY MUCH INTO THE EXTENDED OPTED TO NOT TRY TO PORTRAY THIS FEATURE IN THE FORECAST. SO FOR NOW HAVE KEPT THE EXTENDED DRY BUT VERY WARM AND HUMID. BUT SHOULD A BOUNDARY POSITION ITSELF ACROSS THE AREA THUNDERSTORM CHANCES WOULD BE NEEDED. CDB && .AVIATION... FOR THE 00Z TAFS...THE THREAT OF CONVECTION THIS EVENING IS RAPIDLY DIMINISHING AS A STRONG CAP AT 700MB MOVES EAST TOWARD EXTREME WRN MO. THE WEAK OUTFLOW BOUNDARY OVER THE TERMINALS WILL WASH OUT THIS EVENING WITH WINDS TURNING SSE. IN ADDITION...WITH THE INCREASE IN THE LLJ...LLVL WIND SHEAR IS POSSIBLE AROUND DAYBREAK. SFC WINDS WILL INCREASE THURSDAY MORNING...OTHERWISE VFR CONDITIONS ARE EXPECTED THROUGH FRIDAY. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 17, 1:06 PM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 106 PM CDT WED JUN 17 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 106 PM CDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT LIFTING NORTH THROUGH THE REGION TODAY WILL PROVIDE SOME FOCUS FOR SEVERE WEATHER THIS AFTERNOON AND THIS EVENING. STORMS WILL DEVELOP ACROSS NORTH CENTRAL KANSAS AND SOUTHERN NEBRASKA THIS AFTERNOON...AND MOVE EAST INTO FAR NORTHWEST MISSOURI AND ADJACENT AREAS OF KANSAS. PRIMARY AREAS OF CONCERN WILL BE ALONG AND NORTH OF A LINE FROM ATCHISON KANSAS THROUGH CHILLICOTHE DURING THE AFTERNOON AND EVENING HOURS...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES BEING THE PRIMARY THREATS. LATER TONIGHT...A COMPLEX OF STORMS WILL DEVELOP FROM THE AFTERNOON AND EVENING ACTIVITY IN NEBRASKA AND WOULD TEND TO MOVE TO THE EAST SOUTHEAST ALONG THE WARM FRONT. THIS COULD BRING IT INTO EXTREME NORTHERN MISSOURI LATE TONIGHT...WITH THE POTENTIAL OF STRONG STORMS WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY NIGHT AND INTO FRIDAY...A COLD FRONT WILL BE MOVING SOUTHEAST ACROSS EASTERN KANSAS AND MISSOURI. THERE WILL BE A CHANCE OF THUNDERSTORMS WITH THIS FRONT...STARTING OVERNIGHT THURSDAY NIGHT...AND DURING THE DAY ON FRIDAY. SEVERE WEATHER MAY OCCUR WITH THIS FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING IN AREAS NORTH OF A LINE FROM ATCHISON KANSAS TO CHILLICOTHE MISSOURI THIS AFTERNOON AND THIS EVENING. THEN OVERNIGHT...SPOTTER ACTIVATION MAY BE NEEDED IN AREAS NEAR THE IOWA BORDER...AND AS FAR SOUTH AS MOBERLY DURING EARLY MORNING HOURS OF THURSDAY. CUTTER
In the hours before
Local storm report, Jun 17, 7:05 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
705 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 2 W GRAND PASS 39.21N 93.48W
06/17/2009 E70 MPH SALINE MO TRAINED SPOTTER
QUARTER SIZED HAIL ALSO REPORTED.
&&
MELLLocal storm report, Jun 17, 7:10 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
710 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 3 W NORBORNE 39.30N 93.73W
06/17/2009 CARROLL MO TRAINED SPOTTER
PIECE OF A BARN RIPPED OFF. POWER LINES DOWN.
&&
MELLLocal storm report, Jun 17, 7:31 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
731 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL MARSHALL 39.12N 93.20W
06/17/2009 E1.00 INCH SALINE MO TRAINED SPOTTER
ALSO HAD 1 INCH DIAMETER BRANCHES DOWN
&&
ABAILEYSpecial weather statement, Jun 17, 7:31 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
731 PM CDT WED JUN 17 2009
MOZ005-006-180100-
HARRISON-MERCER-
731 PM CDT WED JUN 17 2009
...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN HARRISON AND NORTHERN
MERCER COUNTIES UNTIL 800 PM CDT...
AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CAINSVILLE...OR 17 MILES NORTHEAST OF
BETHANY...MOVING EAST AT 30 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
PRINCETON AROUND 750 PM CDT.
MERCER AROUND 755 PM CDT.
LAT...LON 4040 9337 4039 9337 4038 9338 4036 9375
4052 9396 4058 9351
MJLocal storm report, Jun 17, 7:33 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
733 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG 3 N MARSHALL 39.16N 93.20W
06/17/2009 SALINE MO LAW ENFORCEMENT
LARGE TREE DOWN BLOCKING HWY 41.
&&
MELLSpecial weather statement, Jun 17, 8:07 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
807 PM CDT WED JUN 17 2009
MOZ040-046-180145-
COOPER-HOWARD-
807 PM CDT WED JUN 17 2009
...SIGNIFICANT WEATHER ALERT FOR NORTHERN COOPER AND SOUTHERN HOWARD
COUNTIES UNTIL 845 PM CDT...
AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW FRANKLIN...OR 5 MILES NORTHWEST OF
BOONVILLE...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM WILL BE NEAR...
NEW FRANKLIN AROUND 815 PM CDT.
BOONVILLE AROUND 820 PM CDT.
THE TOWNS OF FRANKLIN AND WOOLDRIDGE ARE ALSO IN THE PATH OF THIS
STORM.
LAT...LON 3884 9254 3893 9300 3912 9287 3907 9253
3906 9253 3901 9256 3897 9256 3892 9250
3891 9250
21The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:13 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Cooper, Howard, Lafayette, Pettis and 1 more | 32 min |
| Jun 17, 7:31 PM CDT | Special Weather Statement | EAX | Mercer | 29 min |
| Jun 17, 8:07 PM CDT | Special Weather Statement | EAX | Cooper | 38 min |
| Jun 17, 8:11 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 34 min |
| Jun 17, 8:44 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 31 min |
| Jun 17, 8:47 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 28 min |
| Jun 18, 8:36 AM CDT | Areal Flood Warning | EAX | Cooper | 9 hr |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.